MAUDE Adverse Event Report: ETHICON INC. PRLNE HS BLU 36IN 5-0 D/A C-1 EP; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PRLNE HS BLU 36IN 5-0 D/A C-1 EP; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number EPH8720H
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient underwent an unknown surgery on an unknown date in 2024 and suture was used.The sutures frayed and the needle fell off of the prolene sutures.They had to get a complete x-ray intrepidly to find the needle.No patient harm was reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: can you identify the product code and lot number of the product that was used? p.C.Eph8720h, lot #: tjbkdp.If possible, please confirm the number of sutures that "frayed" during this procedure.Did the needle that "fell off" was also frayed? 1 suture frayed the needle did fall of.What measures were taken to retrieve the needle? customer had to pause the procedure to complete an x-ray intraop, needle was found.Was there any additional tissue damage as a result of searching for the needle piece? none reported.To date it has been reported that the device will not be returned.If the device or further details are received at a later date a supplemental medwatch will be sent.H6 component code: g07002 ¿ device not returned related events captured via: 2210968-2024-05501.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.

Brand Name
PRLNE HS BLU 36IN 5-0 D/A C-1 EP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19359556
Report Number2210968-2024-05500
Device Sequence Number3851562
Product Code GAW
UDI-Device Identifier10705031233447
UDI-Public10705031233447
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEPH8720H
Device Lot NumberTJBKDP
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2024
Supplement Date Received by Manufacturer06/19/2024
Initial Report FDA Received Date05/21/2024
Supplement Report FDA Received Date06/19/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown